# SDR USAAD96008

- Difficulty date: January 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N977VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48155
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Contaminated
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BHM - ON MAINTENANCE FERRY FLIGHT, AFTER TAKEOFF, CREW NOTED RANCID BURNING SMELL.  CREW DECLARED AND EMERGENCY AND THE FLIGHT RETURNED TO BHM.  FLIGHT LANDED WITH NO FURTHER INCIDENT.  MAINTENANCE FOUND THAT A BIRD HAD BEEN INJESTED CAUSING THE SMELL.  ALL APPROPRIATE INSPECTIONS WERE COMPLETED AND THE WATER SEPARATOR BAG CHANGED.  (M)
